Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×

I’m just so angry


[Ho...]

Recommended Posts

I’m so angry tonight. Angry at my original psych dr who left me on Ativan and Valium for too long and then told me I could just stop c/t as hadn’t been on them long enough to cause any w/d (has been on them mths) Angry at the psychologist who said people took benzos for years and had no trouble coming off them. Angry at the psych dr in the hospital I went to as an inpatient to get stable on an antidepressant for putting me on 1mg K which was double the dose equivalent I’d ever taken of V and told me I wouldn’t become physically dependent on that dose in the 3 weeks I was in hospital (spoiler alert, I did). Angry at the psych drs who have tried to take me off benzos too fast 5 times. Angry that I had to find The Ashton Manual and that I know more about the dangers of and how to get off benzos than they do. Isn’t that their job??? Angry that my trust in the medical profession has been shattered. Angry at myself for thinking I could come off AD’s which is what led me to taking benzos in the first place. Angry that it’s going to take so long to get off the V as my body can’t even seem to handle 10% per month and I have to go to 5% p/m so I’m looking at another 17mths on V. (Currently on 8.7mg V) Just so angry that I am missing out on life.

 

Most days I practice acceptance and gratitude but today it’s just all got too much for me, my frustration has got the better of me and I just had to vent somewhere I knew I would be understood.

 

If you read this (and thank you to anyone who did) and can relate, any tips for coping with the anger?

Link to comment
Share on other sites

There's plenty to be angry about - it's all so incredibly unfair.  This is a good time to vent here. You're right, everyone gets it here.

 

You could also punch the daylights out of a pillow or paint a picture of how you feel. 

 

But to me the best way to discharge all that intense energy is moderate exercise like a good long walk in nature.  Pounding the ground with your footsteps is really effective.

 

 

Link to comment
Share on other sites

I know exactly what you mean. I trusted the medical profession for my health problems and got put on Valium, Vicodin, and SSRIs. It took so much of my life away. One good thing is that it caused me to research and take responsibility for my own health. I found a good functional doc who looked at what may be the underlying causes of my health problems instead of the traditional docs who just treat the symptoms.

 

As far as coping, I suppose acceptance and looking to the future instead of dwelling in the past has worked for me

Link to comment
Share on other sites

All I can say is that I can relate to your feelings of anger. Angry that my psychiatrist put me on benzos without a real discussion of the risk of dependence and tolerance and how hard it could be to come off if I did develop tolerance. Angry at how much of my life this could potentially take away from me. Just know that you are not alone in your feelings.
Link to comment
Share on other sites

I understand, I'm with you... Right now I'm tapering clonazepam by 3% every ten days... I couldn't do more, I've tried... :'( And even now the withdrawal is not fun. I take it as a fight I'm going to win, but sometimes I'm angry too. To the neurologist who gave me that for a Vestibular Neuritis, witch was a life saver at the beginning, but who left me on that saying one month and a half, it's going to be easy for me to taper.. Not true ! Every Body is different...To my primary care who don't seems to be concerned...

Like you I tried to find answers in books, did lot of research... I finally made my own plan while listening my body and what I read but I felt so alone in the process.

I found this group reading an article, read a lot, get me back on my fighter mode....

I try to meditate every day, to walk, to do stuff even if I can't work, to tell me that I'm going to be ok.

But sometimes it's really hard...

Link to comment
Share on other sites

A grim dose of perspective: I took clonazepam (see my signature) upon the advice and prescription of the primary care doctor who had been attending to my medical needs for ten years. My usually overcautious self failed to perform due diligence, thus I was totally unaware of any of the dangers of benzos. After suffering months of severe withdrawal, it became ckear that the clonaz-e-poison had done more than the usual harm. In an exceedingly rare and cruel twist of fate, I suffered brainstem damage that has caused the slow deterioration of my autonomic nervous system and other functions. I am terminal. I found one case, occurring 10 years ago in Canada, in which Ativan did the same. High potency benzos can kill, and in ways that shouldn't even be possible. Angry? Inconsolable? Terrified? Obliterated? And then some. This is not how anyone should die.
Link to comment
Share on other sites

I certainly can relate. For fourteen years doctors kept telling me that I needed the medicine. I wasn’t having interdose withdrawals, I just needed that dose to control my panic disorder. When it got worse, they told me to go up. Thank god I refused to keep escalating the dose.

 

I still get angry about it but I look at it this way. I’m now in control of my own taper and soon, I’ll never have to take another benzo. That thought gives me strength! 😊

Link to comment
Share on other sites

Hi Ezralit! Good to see you again on here! I've wondered about you?

 

Did you get a test done that showed brainstem damage? How did you find out you are terminal?

 

Goodness I really hope you are mistaken.

Hugs.

Link to comment
Share on other sites

Hope 2020:

 

Anger is so much a part of this. One of my outlets has been taking a drive and screaming it out in my car (on an empty road so I don't look psychotic).

 

Then I remind myself that in my case my providers were honestly trying to help and really did not know any better. Its so frustrating when we our experience in all of this is not validated by most of the medical community.

I pray one day it is. :smitten:

Link to comment
Share on other sites

Thanks so much to everyone who replied for their words of support and advice. As armelle said, this whole process can make you feel very alone so while I’m not glad that other people are suffering, it has definitely made me feel less alone reading all your comments. Ezralit, I’m so sorry about your brain stem damage, my thoughts and prayers are with you.

 

I’m feeling a little calmer tonight, possibly due to the two meditations I did today. Will hopefully be up to a walk tomorrow, something that pretty much always helps when I am feeling up to it.

 

Thanks again, everyone. God bless.

Link to comment
Share on other sites

Thanks so much to everyone who replied for their words of support and advice. As armelle said, this whole process can make you feel very alone so while I’m not glad that other people are suffering, it has definitely made me feel less alone reading all your comments. Ezralit, I’m so sorry about your brain stem damage, my thoughts and prayers are with you.

 

I’m feeling a little calmer tonight, possibly due to the two meditations I did today. Will hopefully be up to a walk tomorrow, something that pretty much always helps when I am feeling up to it.

 

Thanks again, everyone. God bless.

 

I'm really with you! Sending you all the good vibes I possibly can :smitten:

Link to comment
Share on other sites

Dealing with anger:  last night I took a cooking knife and stabbed an unopened carton of mint chocolate chip ice cream numerous times.  It felt great, but disturbed my partner.
Link to comment
Share on other sites

  • 4 months later...

 

A person does not die in most cases because drugs do not affect the myocardium, as well as the respiratory and vasomotorcenter. But, lesions of the basal ganglia and substantia nigra, which cause extrapyramidal symptoms, are enough to experience eternal torment: parkinsonism, akathisia, tremor, myoclonus, tardive dystonia and dyskinesia and nerve pain

Link to comment
Share on other sites

I read ' I'm so angry' and thought , yes, that's me and Dan.  Dan was originally given a tiny prescription for Diazepam to be taken as and when needed. He did this  and was fine with that. It worked well.  Then he spoke to a psychiatrist, ( as he had to travel abroad),  who said he'd be better off on Ativan and was given a daily dose, which obviously increased over time.  Dan asked all the right questions and got all the wrong answers;

a) will it continue to work long term  - answer 'Yes'

b) Will I need to take more over time - answer ' only on very stressful occasions' ( within the space of 5 months his dose increased from 1 mg of Ativan to 6 mgs of Ativan).

c) can it cause dementia or other brain issues - answer ' no that's a load of nonsense'

d) Is it safe - answer - yes, I would give it to my own son.

 

so that's how he got on this horrific journey and now really struggling with withdrawal.

 

I am so angry on his behalf.  All his life plans have gone out of the window. So I fully sympathise with all of you and I hope that one day we can all shout out our joy at being free from this chemical prison. Good luck everyone.

Link to comment
Share on other sites

  • Please Donate

    Donations help fund our recurring webhosting and software licencing fees, and will aid the development of new withdrawal and taper utilities for our members.

    Donate with PayPal button

  • Popular Now

×
×
  • Create New...